Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 30, NWS Denver/Boulder, CO

July 16, 2025Washington County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 16, 2025, 5:55 PM MDT for Washington County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2025, 5:55 PM MDT (23:55 UTC)
Expired
Jul 16, 2025, 6:30 PM MDT
In force
35 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

County Washington County, CO

The radar

The Denver radar (KFTG), 114 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 2:45 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 407 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

694 
WFUS55 KBOU 162355
TORBOU
COC121-170030-
/O.NEW.KBOU.TO.W.0030.250716T2355Z-250717T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
555 PM MDT Wed Jul 16 2025

The National Weather Service in Denver has issued a

* Tornado Warning for...
  North Central Washington County in northeastern Colorado...

* Until 630 PM MDT.

* At 555 PM MDT, a severe thunderstorm capable of producing a 
  tornado was located near Midway, or 13 miles northwest of Akron, 
  moving southeast at 25 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Akron, Midway and Fremont Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4031 10347 4037 10341 4042 10329 4014 10306
      4004 10330 4016 10341 4028 10347
TIME...MOT...LOC 2354Z 321DEG 21KT 4030 10339

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Danielson
2 follow-up statements
737 
WWUS55 KBOU 170020
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
620 PM MDT Wed Jul 16 2025

COC121-170030-
/O.CON.KBOU.TO.W.0030.000000T0000Z-250717T0030Z/
Washington CO-
620 PM MDT Wed Jul 16 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTH 
CENTRAL WASHINGTON COUNTY...

At 620 PM MDT, a severe thunderstorm capable of producing a tornado 
was located over Akron, moving southeast at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Akron and Fremont Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4026 10332 4028 10326 4027 10317 4014 10306
      4004 10330 4016 10337 4022 10336
TIME...MOT...LOC 2355Z 321DEG 21KT 4029 10338

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Danielson
075 
WWUS55 KBOU 170028
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
628 PM MDT Wed Jul 16 2025

COC121-170038-
/O.EXP.KBOU.TO.W.0030.000000T0000Z-250717T0030Z/
Washington CO-
628 PM MDT Wed Jul 16 2025

...TORNADO WARNING WILL EXPIRE AT 630 PM MDT FOR NORTH CENTRAL 
WASHINGTON COUNTY...

The Tornado Warning that was previously in effect has been reissued 
for Washington County and is in effect until 645 PM MDT. Please 
refer to that bulletin for the latest severe weather information.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT 
Wednesday for a portion of northeast Colorado.

&&

LAT...LON 4026 10332 4028 10326 4027 10317 4014 10306
      4004 10330 4016 10337 4022 10336
TIME...MOT...LOC 0020Z 321DEG 21KT 4017 10326

$$

Danielson

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 16, 3:28 PM MDT, 2 hours 27 minutes earlier. Its key messages:

  • Conditional severe storm threat across the I-25 corridor and plains on this afternoon and evening. Main hazards will be large hail and strong wind gusts and an isolated tornado.
  • Active pattern continues into the weekend, with scattered afternoon showers and storms each day. Best chance of rain across the Front Range/Foothills and South Park most afternoons.
  • Trending warmer and drier next week.
Area forecast discussion, Jul 16, 3:28 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
328 PM MDT Wed Jul 16 2025

.KEY MESSAGES...

- Conditional severe storm threat across the I-25 corridor and
  plains on this afternoon and evening. Main hazards will be large
  hail and strong wind gusts and an isolated tornado.

- Active pattern continues into the weekend, with scattered
  afternoon showers and storms each day. Best chance of rain
  across the Front Range/Foothills and South Park most afternoons.

- Trending warmer and drier next week.

&&

.DISCUSSION /Through Wednesday/...
Issued at 216 PM MDT Wed Jul 16 2025

Clouds have slowly eroded this past hour, allowing a brief moment
of surface heating across parts of the foothills and plains.
Current satellite imagery shows convection initiating over the
high country, with a few cells already having some impressive
vertical development as they approach the foothills. However, the
severe weather threat is still conditional at this time due to
the lack of sufficient surface heating. ACARS soundings still show
a well-defined cap in place over the plains, and anvil clouds
from the mountain convection will continue to block sunlight
sporadically.

Areas of further destabilization is expected, with SPC
mesoanalysis page showing 1000-1500 J/kg of MLCAPE and effective
bulk shear up to 40-45 kts over the next few hours. Due to the
expected conditions, some storms could overcome the capped
environment and increase in severity over the I-25 corridor and
into the adjacent plains. Hail up to 2" and winds damaging winds
up to 60 mph are possible with the strongest storms. In addition,
there could be brief moderate to heavy rainfall causing localized
flooding threats. Convection is expected through late tonight,
with showers and thunderstorms gradually weakening and ending from
west to east.

Thursday looks to be much quieter across our area as we will be
under weak westerly/northwesterly flow aloft due to an upper level
ridge building over the southern US. Orographic showers and weak
storms are possible in the afternoon, mainly over South Park and
the southern Front Range Mountains, as there will be drier air
aloft over northern Colorado. Did not make too many changes to the
forecast except for raising temperatures slightly, as hi-res
model guidance has been trending towards warmer temperatures.

Warm temperatures (90+ degrees) will return on Friday and into
next week as the broad upper level ridge amplifies. Ensemble
guidance is in good agreement of embedded shortwaves through the
weekend, creating daily chances for scattered showers and
thunderstorms. Model Skew-T soundings have high LCLs, so gusty
outflow winds will be the primary concern. By the beginning of
next week, a warmer and drier trend is likely.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1116 AM MDT Wed Jul 16 2025

Stronger tstms this aftn will depend on heating and it's really
a 50/50 probability if that occurs or not. Have left tempo
between 21z and 01Z for tstms. Lower have scattered out wit just
a mid level deck now.  Winds will stay E or ESE thru the aftn.

Overnight, there will be a weak Denver Cyclone but location isn't
certain at this point. If winds go W or NW at DIA late tonight
can't completely rule out some stratus in the 11z to 15Z time
period. Winds tonight will become more southerly and then go
more variable in direction by 14Z Thu.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Ideker
AVIATION...RPK
Hazardous weather outlook, Jul 16, 9:26 AM MDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
926 AM MDT Wed Jul 16 2025

COZ030>051-171530-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
926 AM MDT Wed Jul 16 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms expected today across our
area, with the chance for some storms to become strong to severe
along the I-25 corridor. The severity of today's storms will be
dependent on how much sunshine we get. Hail the size of ping pong
balls are the main threat. However, localized flooding, damaging
winds and an isolated tornado are possible. Best chance for severe
weather in the Denver metro will be between 2-6 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

90+ degree temperatures are expected to return by Friday. There
will be daily chances of showers and thunderstorms through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 16, 2:48 PM MDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Denver CO
248 PM MDT Wed Jul 16 2025

COZ036-041-162115-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
248 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DOUGLAS COUNTY UNTIL
315 PM MDT...

At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sprucewood, or 28 miles south of Denver, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Castle Rock, Roxborough Park, Sedalia, Perry Park, Sprucewood,
  Devil's Head, Castle Pines and Shamballa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3923 10509 3932 10516 3941 10516 3946 10502
      3944 10502 3944 10500 3942 10499 3941 10496
      3943 10495 3947 10497 3950 10489 3928 10481
TIME...MOT...LOC 2048Z 252DEG 17KT 3933 10507

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Danielson
Special weather statement, Jul 16, 3:13 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Denver CO
313 PM MDT Wed Jul 16 2025

COZ038-043-162145-
Central and South Weld County CO-Larimer County Below
6000 Feet/Northwest Weld County CO-
313 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 345 PM MDT...

At 313 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wellington, or 9 miles northeast of Fort Collins, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Northeastern Fort Collins, Wellington, Eaton, Severance, Ault,
  Pierce, Nunn and Black Hollow Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4060 10508 4070 10505 4078 10496 4070 10461
      4049 10472
TIME...MOT...LOC 2113Z 286DEG 19KT 4067 10498

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Danielson
Special weather statement, Jul 16, 3:19 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Denver CO
319 PM MDT Wed Jul 16 2025

COZ042-162200-
Northeast Weld County CO-
319 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WELD COUNTY UNTIL
4 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Grover, or 50 miles northeast of Greeley, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Pawnee Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4089 10422 4100 10417 4100 10370 4076 10379
TIME...MOT...LOC 2118Z 286DEG 19KT 4097 10412

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Danielson
Special weather statement, Jul 16, 3:27 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Denver CO
327 PM MDT Wed Jul 16 2025

COZ041-162200-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
327 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT AND EAST
CENTRAL DOUGLAS COUNTIES UNTIL 4 PM MDT...

At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, or 31 miles southeast of Denver, moving east at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Elizabeth, Kiowa, Ponderosa Park and Franktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3923 10473 3932 10476 3942 10474 3948 10436
      3947 10437 3945 10437 3945 10436 3923 10434
TIME...MOT...LOC 2127Z 265DEG 19KT 3933 10467

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Danielson
Special weather statement, Jul 16, 4:11 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Denver CO
411 PM MDT Wed Jul 16 2025

COZ042>044-048-162300-
Central and South Weld County CO-Morgan County CO-Logan County CO-
Northeast Weld County CO-
411 PM MDT Wed Jul 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MORGAN...
WEST CENTRAL LOGAN AND NORTHEASTERN WELD COUNTIES UNTIL 5 PM MDT...

At 411 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 8 miles east of Pawnee Buttes to 6
miles west of Briggsdale, or extending from 35 miles west of
Sterling to 22 miles northeast of Greeley, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Keota, New Raymer, Pawnee Buttes, Stoneham, Briggsdale, Buckingham
  and Cornish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4056 10463 4058 10469 4058 10459 4068 10448
      4079 10417 4093 10375 4081 10330 4054 10369
      4041 10414
TIME...MOT...LOC 2210Z 288DEG 19KT 4080 10383 4070 10411 4064 10444

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Danielson
Special weather statement, Jul 16, 4:13 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Denver CO
413 PM MDT Wed Jul 16 2025

COZ041-162300-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
413 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELBERT COUNTY UNTIL 5
PM MDT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Elbert, or 39 miles west of Limon, moving east at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Simla and Fondis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3928 10449 3930 10432 3929 10431 3931 10429
      3932 10412 3933 10409 3932 10407 3933 10405
      3930 10405 3932 10408 3931 10411 3927 10416
      3927 10413 3925 10412 3927 10409 3923 10404
      3909 10402 3909 10405 3913 10405 3913 10447
TIME...MOT...LOC 2213Z 265DEG 17KT 3919 10442

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Danielson

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:24 PM MDTSpecial Weather StatementBOULarimer36 min
Jul 16, 2:37 PM MDTSpecial Weather StatementBOUGilpin38 min
Jul 16, 2:47 PM MDTSevere Thunderstorm WarningBOUBoulder, Broomfield, Jefferson28 min
Jul 16, 2:48 PM MDTSpecial Weather StatementBOUDouglas27 min
Jul 16, 3:01 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert29 min
Jul 16, 3:13 PM MDTSpecial Weather StatementBOUWeld32 min
Jul 16, 3:27 PM MDTSpecial Weather StatementBOUDouglas33 min
Jul 16, 4:11 PM MDTSpecial Weather StatementBOUWeld49 min
Jul 16, 4:13 PM MDTSpecial Weather StatementBOUElbert47 min
Jul 16, 4:22 PM MDTSevere Thunderstorm WarningBOUWeld23 min
Jul 16, 5:14 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Washington, Weld31 min
Jul 16, 5:36 PM MDTTornado WarningBOUMorgan, Washington24 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.